Ask The Doctor > Questions & Answers > WIthdrawal Bleeding or implantation bleeding?

WIthdrawal Bleeding or implantation bleeding?

Patient: Good day, Doc!My girlfriend and I had unprotected sex (withdrawal method)on the 6th day of her menstrual cycle, December 13, 2013. At that time, her period was already subsiding. Due to anxiety and just to make sure, she insisted on taking Nordette as ECP. She took the first dose (4pcs) of pills 54 hours after the encounter and another dose after 12 hours. She had vaginal bleeding a week after taking the ECP. The bleeding lasted for about one and a half days. She also told me that the blood discharge was bright red and the blood flow was light, like it was her first day on a period. Now, I am wondering, is this normal? Is this the effect of taking the ECP or is this implantation bleeding? Is there a possibility that she might be pregnant given the fact that she bled? Are we in the clear, Doc? Thank you so much and I am hoping for your response and good news.

 

 

Doctor: Thank you for your question. The only way to be certain that your partner has not become pregnant is to consult a doctor in person and perform a pregnancy test. Emergency contraceptive medication are usually effective when taken exactly according to the prescription instructions within the optimal time frame. Nordette contains both levonorgestrel and ethinyl estradiol. This medication is usually taken by ingesting 4 pills within 120 hours after unprotected sex and 4 more 12 hours later.Thank you for consulting AskTheDoctor.com

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment